MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. KIT AFFIRM ATT SYSTEM 100 EA; DEVICE, SPECIMEN COLLECTION

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. KIT AFFIRM ATT SYSTEM 100 EA; DEVICE, SPECIMEN COLLECTION
Model Number 446255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while using kit affirm att system 100 ea the tip of the swab broke off inside the patient.This could lead to serious injury and necessitate medical intervention.There was no report of patient impact.
 
Additional Manufacturer Narrative
H6: investigation summary bd molecular quality initiated investigation on the customer report regarding an incident where during patient specimen collection an affirm swab head detached.Quality investigation required vendor investigation.Our swab manufacturer (vendor) reviewed the batch history records for the batch in question and no discrepancies were noted.The vendor performed inspections and testing of retention materials from the reported batch and no failures were encountered.Our vendor was unable to duplicate/confirm the customers report.The vendor reviewed the past year of complaints against this swab product and there was one other complaint related to swab head detachment (which was submitted from the same end user as this complaint).Several inquiries were made with the end user in attempts to determine if the same doctor or clinician performed the collection of both (the two) reported incidents, however, no response was received.See h10.
 
Event or Problem Description

Brand Name
KIT AFFIRM ATT SYSTEM 100 EA
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11254338
Report Number9610847-2021-00049
Device Sequence Number14500245
Product Code LIO
UDI-Device Identifier30382904462551
UDI-Public30382904462551
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model Number446255
Device Catalogue Number446255
Device Lot NumberB01C269M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1